MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CREATININE

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CREATININE
Catalog Number 03L81-22
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated that a clinical chemistry creatinine result of 4.0 mg/dl was generated for a patient sample tested on the architect c8000 system.The same sample tested at 2.0 and 1.9 mg/dl using alternate creatinine methods.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
Historical quality metrics were reviewed and no adverse trend was identified for the customer's issue.Complaint searches determined that there is normal complaint activity for the likely cause lot.Labeling was reviewed and found to be adequate.The interference section in the package insert shows representative data from interference studies.A literary search for articles relative to this issue of a difference in results when comparing different creatinine methods found this to be widely known and not specific to abbott's creatinine assay.One publication describes studies performed to compare the precision, linearity, and effects of common interfering substances like glucose in the measurement of creatinine using the modified jaffe kinetic method and an enzymatic method.This study found the enzymatic method is more reliable when interfering substances are present in the samples analyzed.Based on the available information, no product deficiency was identified.

Brand Name
CLINICAL CHEMISTRY CREATININE
Common Device Name
CREATININE
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key8035122
Report Number1628664-2018-01984
Device Sequence Number11107482
Product Code CGX
UDI-Device Identifier00380740005979
UDI-Public00380740005979
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K981799
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2019
Device Catalogue Number03L81-22
Device Lot Number79768UN18
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1